\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents

Multi-dimensional traveling fronts in bistable reaction-diffusion equations

Abstract Related Papers Cited by
  • This paper studies traveling front solutions of convex polyhedral shapes in bistable reaction-diffusion equations including the Allen-Cahn equations or the Nagumo equations. By taking the limits of such solutions as the lateral faces go to infinity, we construct a three-dimensional traveling front solution for any given $g\in C^{\infty}(S^{1})$ with $\min_{0\leq \theta\leq 2\pi}g(\theta)=0$.
    Mathematics Subject Classification: Primary: 35C07, 35B20; Secondary: 35K57.

    Citation:

    \begin{equation} \\ \end{equation}
  • [1]

    S. M. Allen and J. W. Cahn, A microscopic theory for antiphase boundary motion and its application to antiphase domain coarsening, Acta. Metall., 27 (1979), 1084-1095.doi: 10.1016/0001-6160(79)90196-2.

    [2]

    D. G. Aronson and H. F. Weinberger, Nonlinear diffusion in population genetics, Partial Differential Equations and Related Topics, ed. J. A. Goldstein, Lecture Notes in Mathematics, 446 (1975) 5-49.

    [3]

    D. G. Aronson and H. F. Weinberger, Multidimensional nonlinear diffusion arising in population genetics, Adv. in Math., 30 (1978), 33-76.doi: 10.1016/0001-8708(78)90130-5.

    [4]

    H. Berestycki, P. L. Lions and L. A. Peletier, An ODE approach to the existence of positive solutions for semilinear problems in $R^N$, Indiana Univ. Math. J. 30 (1981), 141-157.doi: 10.1512/iumj.1981.30.30012.

    [5]

    J. Buckmaster, Polyhedral flames--an exercise in bimodal bifurcation analysis, SIAM J. Appl. Math., 44 (1984), 40-55.doi: 10.1137/0144005.

    [6]

    X. Chen, Existence, uniqueness, and asymptotic stability of traveling waves in nonlocal evolution equations, Adv. Differential Equations, 2 (1997), 125-160.

    [7]

    X. Chen, J-S. Guo, F. Hamel, H. Ninomiya and J-M. Roquejoffre, Traveling waves with paraboloid like interfaces for balanced bistable dynamics, Ann. I. H. Poincaré, AN 24 (2007), 369-393.

    [8]

    M. del Pino, M. Kowalczyk and J. WeiOn de Giorgi conjecture in dimension $N\geq9$, Annals of Math. (to appear).

    [9]

    P. C. Fife and J. B. McLeod, The approach of solutions of nonlinear diffusion equations to travelling front solutions, Arch. Rat. Mech. Anal., 65 (1977), 335-361.doi: 10.1007/BF00250432.

    [10]

    R. A. Fisher, The advance of advantageous genes, Ann. of Eugenics, 7 (1937), 355-369.doi: 10.1111/j.1469-1809.1937.tb02153.x.

    [11]

    D. Gilbarg and N. S. Trudinger, "Elliptic Partial Differential Equations of Second Order,'' Springer-Verlag, Berlin, 1983.

    [12]

    F. Hamel, R. Monneau and J.-M. Roquejoffre, Stability of travelling waves in a model for conical flames in two space dimensions, Ann. Scient. Ec. Norm. Sup. 4ème série, t.37 (2004), 469-506.

    [13]

    F. Hamel, R. Monneau and J.-M. Roquejoffre, Existence and qualitative properties of multidimensional conical bistable fronts, Discrete Contin. Dyn. Syst., 13 (2005), 1069-1096.doi: 10.3934/dcds.2005.13.1069.

    [14]

    F. Hamel, R. Monneau and J.-M. Roquejoffre, Asymptotic properties and classification of bistable fronts with Lipschitz level sets, Discrete Contin. Dyn. Syst., 14 (2006), 75-92.

    [15]

    F. Hamel and N. Nadirashvili, Travelling fronts and entire solutions of the Fisher-KPP equation in $\mathbbR^N$, Arch. Rat. Mech. Anal., 157 (2001), 91-163.doi: 10.1007/PL00004238.

    [16]

    F. Hamel and J.-M. Roquejoffre, Heteroclinic connections for multidimensional bistable reaction-diffusion equations, Discrete Contin. Dyn. Syst. Ser. S, 4 (2011), 101-123.doi: 10.3934/dcdss.2011.4.101.

    [17]

    M. Haragus and A. Scheel, Corner defects in almost planar interface propagation, Ann. I. H. Poincaré, AN 23 (2006), 283-329.

    [18]

    Y. I. Kanel', Certain problems on equations in the theory of burning, Soviet. Math. Dokl., 2 (1961), 48-51.

    [19]

    Y. I. Kanel', Stabilization of solutions of the Cauchy problem for equations encountered in combustion theory, Mat. Sb. (N.S.), 59 (1962), 245-288.

    [20]

    T. Kapitula, Multidimensional stability of planar travelling waves, Trans. Amer. Math. Soc., 349 (1997), 257-269.doi: 10.1090/S0002-9947-97-01668-1.

    [21]

    K. Kawasaki and T. Ohta, Kink dynamics in one-dimensional nonlinear systems, Phys. A, 116 (1982), 573-593.doi: 10.1016/0378-4371(82)90178-9.

    [22]

    Y. Kurokawa and M. Taniguchi, Multi-dimensional pyramidal traveling fronts in the Allen-Cahn equations, Proc. Roy. Soc. Edinburgh Sect. A, 141 (2011), 1031-1054.doi: 10.1017/S0308210510001253.

    [23]

    C. D. Levermore and J. X. Xin, Multidimensional stability of traveling waves in a bistable reaction-diffusion equation II, Comm. Par. Diff. Eq., 17 (1992), 1901-1924.

    [24]

    H. Matano, M. Nara and M. Taniguchi, Stability of planar waves in the Allen-Cahn equation, Comm. Par. Diff. Eq. , 34 (2009), 976-1002.

    [25]

    J. Nagumo, S. Yoshizawa and S. Arimoto, Bistable transmission lines, IEEE Trans. Circuit Theory, CT-12 (1965), 400-412.

    [26]

    H. Ninomiya and M. Taniguchi, Traveling curved fronts of a mean curvature flow with constant driving force, Free boundary problems: Theory and applications I, GAKUTO Internat. Ser. Math. Sci. Appl., 13 (2000), 206-221.

    [27]

    H. Ninomiya and M. Taniguchi, Existence and global stability of traveling curved fronts in the Allen-Cahn equations, J. Differential Equations, 213 (2005), 204-233.doi: 10.1016/j.jde.2004.06.011.

    [28]

    H. Ninomiya and M. Taniguchi, Global stability of traveling curved fronts in the Allen-Cahn equations, Discrete Contin. Dyn. Syst., 15 (2006), 819-832.doi: 10.3934/dcds.2006.15.819.

    [29]

    L. A. Peletier and J. Serrin, Uniqueness of positive solutions of semilinear equations in $\mathbfR^n$, Arch. Rational Mech. Anal., 81 (1983), 181-197.doi: 10.1007/BF00250651.

    [30]

    V. Pérez-Muñuzuri, M. Gómez-Gesteira, A. P. Muñuzuri, V. A. Davydov and V. Pérez-Villar, V-shaped stable nonspiral patterns, Physical Review E, 51 (1995), 845-847.

    [31]

    M. H. Protter and H. F. Weinberger, "Maximum Principles in Differential Equations,'' Springer-Verlag, Berlin, 1984.

    [32]

    J-M. Roquejoffre and V. Roussier-Michon, Nontrivial large-time behaviour in bistable reaction-diffusion equations, Annali di Matematica, 188 (2009), 207-233.

    [33]

    D. H. Sattinger, Monotone methods in nonlinear elliptic and parabolic boundary value problems, Indiana Univ. Math. J., 21 (1972), 979-1000.doi: 10.1512/iumj.1972.21.21079.

    [34]

    N. Shigesada, K. Kawasaki and E. Teramoto, Traveling periodic waves in heterogeneous environments, Theoret. Population Biol., 30 (1986), 143-160.doi: 10.1016/0040-5809(86)90029-8.

    [35]

    J. G. Skellam, Random dispersal in theoretical populations, Biometrika, 38 (1951), 196-218.

    [36]

    F. A. Smith and S. F. Pickering, Bunsen flames of unusual structure, Proceedings of the Symposium on Combustion, Vol. 1-2 (1948), 24-26.doi: 10.1016/S1062-2888(65)80006-5.

    [37]

    M. Taniguchi, Traveling fronts of pyramidal shapes in the Allen-Cahn equations, SIAM J. Math. Anal., 39 (2007), 319-344.doi: 10.1137/060661788.

    [38]

    M. Taniguchi, The uniqueness and asymptotic stability of pyramidal traveling fronts in the Allen-Cahn equations, J. Differential Equations, 246 (2009), 2103-2130.doi: 10.1016/j.jde.2008.06.037.

    [39]

    M. Taniguchi, Traveling fronts in perturbed multistable reaction-diffusion equations, Discrete Contin. Dyn. Syst. - Supplement 2011 (The proceedings for the 8th AIMS International Conference on Dynamical Systems, Differential Equations and Applications), (to appear).

    [40]

    J. J. Tyson and P. C. Fife, Target patterns in a realistic model of the Belousov-Zhabotinskii reaction, J. Chem. Phys., 73 (1980), 2224-2237.doi: 10.1063/1.440418.

    [41]

    J. X. Xin, Multidimensional stability of traveling waves in a bistable reaction-diffusion equation I, Comm. Par. Diff. Eq., 17 (1992), 1889-1899.

    [42]

    H. Yagisita, Nearly spherically symmetric expanding fronts in a bistable reaction-diffusion equation, J. Dynam. Differential Equations, 13 (2001), 323-353.doi: 10.1023/A:1016632124792.

  • 加载中
SHARE

Article Metrics

HTML views() PDF downloads(165) Cited by(0)

Access History

Other Articles By Authors

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return